Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suggest treatment for persistent cold and cough

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1405 Questions
Question
HI I have been dealing with the cold/flu for about 3 weeks. I got the flu shot and saw my doctor once and then had to go to urgent care in neighborhood for more medication since my dr was booked. My symptoms now are a cough the once it starts is very hard to stop. I got cough medicine from the Urgent care Dr but it is almost done and was wondering if there is anything else that would help with this coughing.
 
 
Answered by Dr. Salah Saad Shoman 9 minutes later
Brief Answer:
Dextromethorphan and Cetirizine

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns,

However, you can take Dextromethorphan and Cetirizine 10mg once daily before going to bed to ease a cough but you will need a chest X-ray to exclude bronchitis as a cause of prolonged cough you are experiencing...

If the cough persists after taking these medications then you might need to see a doctor for a prescription for a mast cell stabilizer as Montelukast (eg. Singulair) to relieve your symptoms.

I hope you find this helpful...Feel free to ask further.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor